Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


RASH on feet, back arms - Sustiva?
Jun 27, 2006

Hi, Newly diagnosed, with CD4 of 379 and VL of 89K (wow new terms and meanings for me). I immediately was put on Truvada and Sustiva. About 9-10 days later I noticed spots/red marks on my feet (I assumed it was from not wearing socks with my dress shoes). The next day when I got out of the shower I freaked when I noticed my back was full of a rash. Careful examination showed there was also some (not so noticeable) on my arms and chest. Now my doctor wants to stop my treatment. I want to continue. Is this condition temporary? I had just gotten over the sweats at night and burning sensation. I was hoping I was normalizing. ???

Response from Dr. Conway

The rash you describe as well as its timing are certainly consistent with a side effect of Sustiva. If the rash is spreading, it may be better to stop the treatment temporarily and then restart (once the rash has cleared) with another drug (perhaps Kaletra or Reyataz along with the Truvada) that does not have rash as a side effect. The decision to stop or continue Sustiva in the face of a rash is made on an individual basis. However, if the rash is spreading to over 50% of your doby, if it involves the lining of your mouth, if there is blistering or if there are systemic symptoms, the Sustiva should be stopped. If you are getting close to any of these, you need to seriously think about stoppng (as your doc is advising you to do), knowing that other effective options exist for you...



Previous
Painful cramping with diarrhea
Next
truvada side effects

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement